MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, CATHETER, BILIARY, DIAGNOSTIC
Model Number G13768
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.G4 - pma/510(k) #: k173035.H3: device evaluated by mfg? - device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated following placement via percutaneous abdominal approach in a 16-year-old male patient.The catheter was initially used for the drainage of an abscess, with no leakage observed during the procedure and the device remained in place for 5-6 hours.However, leakage of the body fluids was noted the following night, and upon inspection, it was confirmed that the hub had separated from the catheter.The catheter was connected to a drainage bag at the time of failure.The device was securely taped in place overnight and subsequently replaced with a new like-device the following day in an additional procedure.There was no damage noted to the device prior to use.The device was stored upright and remained intact during the procedure.As per the physician, it is unlikely that the patient, who had some disabilities, caused the disconnection through pulling on the catheter.The catheter protruding less than 10 cm from the body further suggests that pulling by the patient is not a probable cause of the failure, as it would likely have resulted in the entire catheter being dislodged.A photo provided by the customer confirms the hub separation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter separated at the hub.The catheter was placed via percutaneous, abdominal approach for abscess drainage and was connected to a drainage bag.During the night, about 5-6 hours later, it was discovered that the device separated and leaked.The catheter was secured with tape overnight, then removed and exchanged the following afternoon.No other adverse events were reported due to this event.The patient was a 16-year-old male who reportedly ¿had some disabilities¿.The physician suggested the possibility of the patient pulling on the catheter but also stated he thought it unlikely.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one ultrathane dawson-mueller mac-loc locking loop multipurpose catheter in an opened, used, and damaged condition.The investigation confirmed that the catheter, including the flare, had separated from the mac-loc adapter.The flare was intact; no shaft material was noted inside the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots discovered no relevant recorded non-conformances.To date, no additional complaints have been received for the reported lot.Since there is objective evidence the dhr was executed, cook did not find evidence of nonconforming material in house or in the field.Cook reviewed the product labeling for the complaint device.The instructions for use (ifu) [t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification and that there are no nonconforming devices in-house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that the main cause is component failure without a manufacturing or design deficiency.It is possible that the device was pulled on; however, this possibility cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21425633
Report Number1820334-2025-00164
Device Sequence Number7987252
Product Code FGE
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)270819(10)16212113
Combination Product (Y/N)N
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13768
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number16212113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexMale